Aunt Vadge: my vagina itches and burns after antibiotic treatment for a sinus infection

Hi Aunt Vadge, 

I was on antibiotics for my sinus problem and now I am experiencing discomfort. It’s an itchy burning sensation and I have some cuts and tears all over. I think it’s just on the outside as I am not experiencing discomfort on the inside. I do however have a dark brown discharge, but I get those every other month and they last till my next menstruation. I am on birth control and have been for nine years.

Please can you tell me why I get the discharge so often, as it is causing me to avoid my man when he wants to be romantic. 

Please any advice on this and the itchy, burning sensation on and around my vagina will be much appreciated. 

Thanks
Burning

Hi there,

Dark brown discharge is usually related to blood, so it could pay to get checked out and make sure everything is ok with your cervix, uterus and vagina. Brown discharge means a tiny bit of bleeding may be occurring further up, and making its way down, which is not normal and needs to be checked. You can read more about unusual causes of bleeding here. 

As for the itching, it sounds like you have a yeast infection.  Yeast can overgrow after antibiotics, because all of your good bacteria that normally keep yeast at bay are gone – this is called a post-antibiotic yeast infection. This can get really uncomfortable, but can be quickly solved a few different ways. Go to our Yeast Infection page for more advice!

Warmest regards,
Aunt Vadge

 

Posted on Last updated :October 20, 2018